Don’t take Fah Talai Jone with Favipiravir, warns doctor
Covid-19 patients who have been taking Fah Talai Jone (Andrographis Paniculata) capsules along with the antiviral Favipiravir have reported serious side effects like worsening lung condition coupled with severe nausea and vomiting.
“However, after they stop using Favipiravir, the symptoms gradually fade and their lungs improve within five days,” Dr Anawat Sermsawan from the Faculty of Medicine at King Mongkut's Institute of Technology Ladkrabang said on Monday.
Anawat added that the faculty has been providing Fah Talai Jone capsules to 100 Covid-19 patients with mild or no symptoms to study the herb’s efficacy against the virus.
“We discovered that most of the patients improved, except for reactions in some patients who took Favipiravir at the same time,” he said.
“Researchers found that an enzyme in the patient’s liver, which is capable of eliminating toxins, may have been suppressed by andrographolide, an active substance in Fah Talai Jone,” he said. “This may have caused patients to develop an allergic reaction if they take Favipiravir too.”